Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 24, 2016, 7:25 PM CDT for 4 counties in Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 7:25 PM CDT (00:25 UTC)
- Expired
- Apr 24, 2016, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burt County, NE, Dodge County, NE, Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 14 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:55 PM CDT | TSTM WND DMG | Ssw Blair, NE | DELAYED REPORT...TREES AND POWERLINES DOWNED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 16.1
The text
As transmitted.
825
WUUS53 KOAX 250025
SVROAX
NEC021-053-055-177-250100-
/O.NEW.KOAX.SV.W.0010.160425T0025Z-160425T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
725 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
SOUTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
SOUTH CENTRAL BURT COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NICKERSON... OR 26 MILES NORTHWEST OF OMAHA...AND ADDITIONAL
STORMS MOVING NORTHEAST FROM SAUNDERS COUNTY MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FREMONT...BLAIR...VALLEY...ARLINGTON...NICKERSON...KENNARD...INGLEWOOD...
HERMAN AND FREMONT LAKES STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 426 AND 450.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 126.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 112 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4127 9635 4129 9637 4131 9641 4134 9641
4136 9642 4137 9645 4139 9647 4140 9650
4143 9656 4177 9636 4163 9611 4161 9612
4160 9611 4158 9608
TIME...MOT...LOC 0025Z 233DEG 28KT 4148 9643
HAIL...1.00IN
WIND...60MPH
$$
ZAPOTOCNY2 follow-up statements
770
WWUS53 KOAX 250051
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
751 PM CDT SUN APR 24 2016
NEC021-053-055-177-250100-
/O.CON.KOAX.SV.W.0010.000000T0000Z-160425T0100Z/
DOUGLAS NE-DODGE NE-WASHINGTON NE-BURT NE-
751 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN DOUGLAS...SOUTHEASTERN DODGE...WASHINGTON AND SOUTH
CENTRAL BURT COUNTIES...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF ARLINGTON...OR 17 MILES NORTHWEST OF OMAHA AND IN VALLEY...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREMONT...BLAIR...VALLEY...ARLINGTON...NICKERSON...KENNARD...INGLEWOOD...
HERMAN AND FREMONT LAKES STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 426 AND 450.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 126.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 112 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4127 9635 4129 9637 4131 9641 4134 9641
4136 9642 4137 9645 4139 9647 4140 9650
4143 9656 4177 9636 4163 9611 4161 9612
4160 9611 4158 9608
TIME...MOT...LOC 0050Z 220DEG 34KT 4139 9630
HAIL...1.00IN
WIND...60MPH
$$
ZAPOTOCNY771
WWUS53 KOAX 250100
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT SUN APR 24 2016
NEC021-053-055-177-250109-
/O.EXP.KOAX.SV.W.0010.000000T0000Z-160425T0100Z/
DOUGLAS NE-DODGE NE-WASHINGTON NE-BURT NE-
800 PM CDT SUN APR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS...
SOUTHEASTERN DODGE...WASHINGTON AND SOUTH CENTRAL BURT COUNTIES WILL
EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.
LAT...LON 4127 9635 4129 9637 4131 9641 4134 9641
4136 9642 4137 9645 4139 9647 4140 9650
4143 9656 4177 9636 4163 9611 4161 9612
4160 9611 4158 9608
TIME...MOT...LOC 0059Z 233DEG 28KT 4139 9630
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:43 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 24, 6:43 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 643 PM CDT SUN APR 24 2016 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 300 PM CDT SUN APR 24 2016 LOOKS TO BE THE START OF A RATHER ACTIVE WEATHER PATTERN WITH INITIAL SYSTEM THIS AFTERNOON BRINGING THREAT OF SEVERE WEATHER TO THE AREA INTO THE EVENING. LATEST RADAR SHOWS NORTH SOUTH ORIENTED BAND OF SHOWERS AND THUNDERSTORMS MOVING ACROSS PARTS OF EASTERN NEBRASKA AT MID AFTERNOON. THIS BAND OF STORMS IS EXPECTED TO INTENSIFY THROUGH THE REMAINDER OF THE AFTERNOON AS IT MOVES INTO BETTER INSTABILITY IN CLOUD FREE AREA OF EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MAIN AREA OF STORMS EXPECTED TO BE EAST OF THE AREA PRIOR TO 06Z BUT LINGERING CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE EARLY MORNING AS SURFACE TROUGH GRADUALLY PUSHES EAST. SHORT WAVE RIDGE THEN BUILDS ACROSS THE CENTRAL PLAINS ON MONDAY IN ADVANCE OF THE NEXT SYSTEM MOVING INTO THE FOUR CORNERS AREA OF THE SOUTHWEST. THIS SYSTEM WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION FOR TUESDAY INTO WEDNESDAY AS UPPER LOW GRADUALLY PIVOTS INTO THE CENTRAL PLAINS. SOME SEVERE POTENTIAL FOR SOUTHERN PARTS OF THE FORECAST AREA TUESDAY AFTERNOON AND EVENING AS WARM FRONT LIFTS INTO NEBRASKA. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 231 PM CDT SUN APR 24 2016 SAME ACTIVE TREND CONTINUES IN THE EXTENDED PERIOD WITH ADDITIONAL SERIES OF UPPER TROUGHS MOVING INTO THE REGION. THIS MAY BRING THE THREAT OF POTENTIAL FLOODING DUE TO PERSISTENT RAIN EVENTS THROUGH THE PERIOD. && .AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z TUESDAY) ISSUED AT 639 PM CDT SUN APR 24 2016 SCATTERED THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF KOMA AND KLNK THROUGH 02Z WHILE KOFK SHOULD STAY BETWEEN THE AREAS OF STORMS. ONCE STORMS MOVE EAST WITH APPROACH OF UPPER LOW EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...FOBERT
Hazardous weather outlook, Apr 24, 4:16 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 416 PM CDT SUN APR 24 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 416 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE LIKELY ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA EARLY THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 10 PM. THE AREAS MOST LIKELY TO SEE STRONG TO SEVERE STORMS AFTER 6 PM WILL BE EXTREME EASTERN NEBRASKA ALONG THE MISSOURI RIVER INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA SOUTH OF INTERSTATE 80. A STRONG LOW PRESSURE SYSTEM IN SOUTH DAKOTA WILL PUSH A DRYLINE AND COLD FRONT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING...LEADING TO THE RISK FOR SEVERE STORMS. MOST OF THE STORMS WILL BE MOVING EAST OF THE MISSOURI RIVER BY MID EVENING...AND EAST OF SOUTHWEST IOWA BY MIDNIGHT...ENDING THE THREAT OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS IS TUESDAY...ESPECIALLY DURING THE AFTERNOON AND INTO TUESDAY NIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE ACTIVE PATTERN SHOULD CONTINUE WITH A CHANCE FOR THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT...THEN AGAIN FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED YET THIS EVENING FOR PARTS OF EXTREME EASTERN NEBRASKA AND SOUTHWEST IOWA. FOBERT
In the hours before
Local storm report, Apr 24, 7:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
712 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL LINCOLN 40.82N 96.69W
04/24/2016 M1.00 INCH LANCASTER NE TRAINED SPOTTER
DOWNTOWN LINCOLN
&&
DFOBERTLocal storm report, Apr 24, 7:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
715 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL LINCOLN 40.82N 96.69W
04/24/2016 M2.00 INCH LANCASTER NE TRAINED SPOTTER
DOWNTOWN
&&
DFOBERTLocal storm report, Apr 24, 7:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
716 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 4 N LINCOLN 40.87N 96.68W
04/24/2016 M1.00 INCH LANCASTER NE TRAINED SPOTTER
WIND GUST ESTIMATED TO 60 MPH.
&&
DERGANLocal storm report, Apr 24, 7:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
719 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 1 S WAHOO 41.20N 96.62W
04/24/2016 M1.00 INCH SAUNDERS NE NWS EMPLOYEE
&&
DFOBERTLocal storm report, Apr 24, 7:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
721 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL FREMONT 41.44N 96.49W
04/24/2016 E0.88 INCH DODGE NE NWS EMPLOYEE
&&
VDEWALDLocal storm report, Apr 24, 7:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
722 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LINCOLN 40.82N 96.69W
04/24/2016 M1.50 INCH LANCASTER NE PUBLIC
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:06 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 24 min |
| Apr 24, 7:12 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Apr 24, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 24 min |
| Apr 24, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 31 min |
| Apr 24, 7:45 PM CDT | Special Weather Statement | OAX | Cass, Douglas, Sarpy | 60 min |
| Apr 24, 9:21 PM CDT | Special Weather Statement | OAX | Cedar, Stanton, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.